Florida, 2014Damaging Wind in Florida, October 30, 2014
October 30, 2014 · NWS MLB · 1 event in 1 county or zone
A cluster of thunderstorms developed ahead of a cold front during the late evening. As these storms moved across Brevard County, they intensified and became severe, producing a strong wind gusts and isolated damage in Central Brevard County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms developed ahead of a cold front during the late evening. As these storms moved across Brevard County, they intensified and became severe, producing a strong wind gusts and isolated damage in Central Brevard County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 30, 8:00 PM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 30, 8:00 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
900 PM EDT THU OCT 30 2014
.DISCUSSION...
...BECOMING MUCH COOLER AND DRIER THIS WEEKEND...
CURRENT-REST OF THE NIGHT...WEATHER RADAR MOSIAC LOOP SHOWING LARGE
AREA SHOWERS ANS ISOLATED STORMS JUST TO THE NORTH OF EAST CENTRAL
FLORIDA. THIS AREA OF PRECIP WAS LOCATED UNDER THE LEFT FRONT
QUADRANT OF A JET MAX THAT WAS CROSSING OVER EXTREME SOUTH FLORIDA
AND THE KEYS. RADAR LOOP WAS ALSO SHOWING ENOUGH SHOWERS AND A FEW
STORMS IN THE EAST CENTRAL GULF THAT WERE HOLDING TOGETHER AS THEY
MOVED EASTWARD TOWARD THE WEST CENTRAL FLORIDA COAST. LATEST RUC40
UPPER LEVEL WIND SPEED FORECAST FOR THE OVERNIGHT HOURS SHOWS THE
LEFT FRONT QUADRANT SLOWING MOVING SOUTH. ALTHOUGH THE THERMAL
SUPPORT IN THE FORM OF INSTABILITY MAY DIMINISH THERE SHOULD BE
ENOUGH MID AND UPPER LEVEL DIVERGENCE TO KEEP THE MENTION OF SLIGHT
SHOWERS AND STORMS FOR THE REST OF THE NIGHT.
LOWERED POPS TO A SLIGHT CHANCE EVERYWHERE AFTER 01Z/9PM.
PREVIOUS ZONES DISCUSSION
A FRONT...THE FIRST OF TWO THAT WILL AFFECT OUR AREA OVER THE
NEXT 24 TO 36 HOURS...CURRENTLY LIES ACROSS NORTH FLORIDA. LIMITED
MOISTURE...ALBEIT AN INCREASE CONSIDERING HOW DRY IT HAS BEEN THE
PAST FEW DAYS...SHOULD ALLOW A FEW SHOWERS AND PERHAPS A
THUNDERSTORM TO DEVELOP OUT AHEAD OF THE BOUNDARY. CURRENTLY
LIMITING POPS TO AROUND 30 PERCENT AS CUMULUS FIELD REMAINS
SLOPPY AND DISORGANIZED THANKS TO DEBRIS CLOUDINESS THAT PASSED
OVER OUR NORTHERN SECTIONS LATE THIS MORNING AND EARLY THIS
AFTERNOON.
A SLIGHT CHANCE OF SHOWERS REMAINS IN THE FORECAST DURING THE
OVERNIGHT PERIOD AS A SHORTWAVE TROUGH MOVES ACROSS THE AREA.
AGAIN..COVERAGE EXPECTED TO REMAIN LOW GIVEN THE TIME OF
DAY...LACK OF LARGE SCALE INSTABILITY...AND LIMITED MOISTURE. LOWS
REMAIN IN THE 60S ACROSS MUCH OF THE AREA. THE TROUGH WILL PUSH
OFF THE COAST EARLY TOMORROW MORNING AND TAKE ANY RAIN CHANCES
WITH IT.
MUCH OF THE DAY ON FRIDAY SHOULD REMAIN DRY AS WE AWAIT THE
PASSAGE OF THE SECOND AND MUCH STRONGER COLD FRONT.
OVERALL...EXPECTING A RAIN FREE DAY AS DRIER AIR FILTERS IN BEHIND
TODAY'S BOUNDARY. THE SECONDARY FRONT SHOULD PUSH THROUGH THE REGION
DURING THE FIRST HALF OF SATURDAY...USHERING IN THE CHILLIEST AIR
MASS OF THE SEASON SINCE LATE MARCH / EARLY APRIL. HIGHS FORECAST IN
THE MID/UPPER 60S DURING THE DAY ON SATURDAY WITH BRISK/STRONG
NORTHWEST WINDS. TEMPS WILL FALL RAPIDLY SATURDAY EVENING INTO THE
LOW/MID 40S BY SUNDAY MORNING. WINDS ARE EXPECTED TO REMAIN ELEVATED
DURING THE NIGHTTIME HOURS ON SATURDAY SO APPARENT TEMPERATURES
(DARE I SAY WIND CHILLS) WILL BE EVEN COLDER.
SUNDAY - NEXT WEEK (FROM PREVIOUS DISCUSSION)...NEXT WEEK...A LARGE
PROGRESSIVE AREA OF HIGH PRESSURE CENTERED OVER THE OH/TN VALLEY
SUNDAY WL MIGRATE EWD TO THE MID ATLC COAST MON AFTN. LOCAL WINDS WL
STEADILY VEER ONSHORE...PROVIDING A GRADUAL MODERATION IN AVAILABLE
MOISTURE AND TEMPS. BREEZY CONDS SUNDAY WL ABATE SOMEWHAT...ESP ON
MONDAY. SOME LOW TOPPED MARINE SHOWERS WL BECOME PSBL TUE THROUGH
MIDWEEK WITH A LONG FETCH OF EASTERLIES SETTING UP UNDERNEATH A
SLOWLY WEAKENING HIGH PRESSURE TO THE NORTH.
&&
.AVIATION...
VFR. KEEPING A VCSH TREND NORTH TO SOUTH AS THE FRONT LEFT QUADRANT
OF A 250MB JET CORE DROPS SOUTH OVERNIGHT. THERMAL SUPPORT LESSENS
BUT THERE SHOULD BE ENOUGH LEFT OVER DYNAMIC SUPPORT TO TRIGGER SOME
LIGHT LOWER MID DECK RAIN.
PREVIOUS AVIATION DISCUSSION
MAINLY VFR EXPECTED. ISOLATED SHOWERS/STORM POSSIBLE PRIMARILY FROM
KMCO/KTIX NORTH...THOUGH CONFIDENCE REMAINS LOW AT THIS TIME.
ISOLATED SHOWERS REMAIN A POSSIBILITY DURING THE OVERNIGHT...HOWEVER
THE OVERALL IMPACT EXPECTED TO BE LOW. LIGHT WINDS THROUGH THE
PERIOD.
&&
.MARINE...
CURRENT-OVERNIGHT...LIGHT SOUTHWEST WINDS AHEAD OF A WEAK FRONTAL
BOUNDARY MOVING DOWN THE PENINSULA BECOME WEST THEN NORTHWEST AFTER
SUNRISE AS THE BOUNDARY PUSHES SLOWLY SOUTH. LIGHT RAINSHOWERS
VICINITY OF AND DOWNWIND OF THE GULF STREAM.
PREVIOUS MARINE DISCUSSION
ISOLATED SHOWERS/STORMS PUSHING OFF THE COAST THIS
EVENING...PRIMARILY NORTH OF CAPE CANAVERAL. LIGHT ONSHORE FLOW
BEHIND THIS AFTERNOONS SEABREEZE WILL SWITCH BACK TOWARDS THE NORTH
AND WEST AS A FRONTAL BOUNDARY SAGS DOWN THE PENINSULA.
AS BOUNDARY PUSHES SOUTHWARD ACROSS THE COASTAL WATERS TONIGHT WINDS
WILL INCREASE OUT OF THE W/NW BECOMING 10-15 KNOTS LATE/TOWARD
DAYBREAK FRIDAY. SEAS WILL RANGE FROM 1-2 FEET TODAY AND UP TO 2-3
FEET OFFSHORE INTO TONIGHT.
INITIAL HEADLINES EXPECTED FRIDAY OVER A PORTION OF THE AREA FOR
DETERIORATING MARINE CONDITIONS BEHIND FIRST COLD FRONT. AREA WIDE
ADVISORY CONDS ARE ADVERTISED THROUGH THE WEEKEND BEHIND PSG OF
THE STRONG COLD FRONT. ITS EXPECTED ADVISORY CONDITIONS WILL
LINGER INTO MON AND PERHAPS TUE DUE TO ROBUST GRADIENT WINDS AND
EVENTUALLY A DEVELOPED OPEN SWELL FETCH ASCD WITH STRONG POST
FRONTAL HIGH PRESSURE AS IT MOVES EWD NORTH OF THE STATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 77 54 66 / 30 10 0 0
MCO 63 79 55 67 / 30 10 0 0
MLB 63 79 58 67 / 20 20 0 0
VRB 64 81 55 70 / 20 20 0 0
LEE 61 78 55 66 / 30 10 0 0
SFB 63 79 56 66 / 30 10 0 0
ORL 64 79 57 66 / 30 10 0 0
FPR 62 81 56 70 / 20 20 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
IMPACT WX...CRISTALDI
FORECASTS...WIMMER
Hazardous weather outlook, Oct 30, 9:07 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1007 PM EDT THU OCT 30 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-311000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1007 PM EDT THU OCT 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A REINFORCING
COLD FRONT SATURDAY...WITH GUSTS TO GALE FORCE POSSIBLE OFFSHORE.
THIS WILL PRODUCE HAZARDOUS BOATING CONDITIONS ACROSS THE COASTAL
WATERS WITH A SMALL CRAFT ADVISORY LIKELY NEEDED FOR THIS WEEKEND
INTO EARLY NEXT WEEK.
ON SATURDAY...WINDY CONDITIONS WILL COMBINE WITH LONG DURATION OF
CRITICALLY LOW RELATIVE HUMIDITY TO PRODUCE A HIGH THREAT FOR THE
RAPID SPREAD OF ANY NEW OR ONGOING FIRES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
WIMMER
Thunderstorm Wind, Brevard
- When
- October 30, 11:58 PM EST
- Where
- Brevard County, 1.22 mi E of Indianola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 28.380, -80.700
Thunderstorm wind gusts estimated near 60 mph produced damage to portions of the Merritt Island High School sport complex. The baseball field dugout was blown over and a portion of the football locker room awning was detached from the roof. A tennis court fence and baseball field center fence were also damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542190.